It sounds like the start of a political joke, but it’s not. This is starting to be a new symptom in my ever-expanding repertoire of migraine symptoms:
Palinopsia is is a visual disturbance that causes images to persist to some extent even after their corresponding stimulus has left. These images are known as afterimages and occur in persons with normal vision. However, a person with palinopsia experiences them to a significantly greater degree, to the point where they become difficult or impossible to ignore.
Yes, they are hard to ignore. Afterimages of stuff that should normally fade quickly just stay with me and I know a migraine is coming on.
Other symptoms are: the light flashes, confusion, poor judgment, bad decision making, my IQ feels like it's getting lower, my walking become 'zombie-like' and I've had a few close calls while driving (Why do I always seem to get the really impatient drivers behind me??) The pain isn't bad, it's the other stuff that really grinds me down. And the waiting for it to strike.
So because of these persistent annoying migraines, I went to the neurologist. I was in the throes of a migraine when I got there and was 20 minutes late because of it, so I had to wait an hour to see the doc. His assistant listened to all my symptoms and problems and then the neurologist came in and pronounced that I was lucky that it wasn't any worse and I should be thankful that that's all it is and the medicine to treat it is really toxic and he wouldn't recommend putting me on any of them.
But that didn't really tell me anything!!
Was it something I should worry about? Will it go away? Is it seizures? Are there any tests that can be done? How do I know if it's not something else majorly wrong!!
So I went to a new neurologist who did a couple of tests (finally!) and said it wasn't seizures and then he gave me a prescription for Topamax. He mentioned there were a "couple" of side effects and one of them was weight loss. Well of course that appealed to me and I left happy to know there might be a solution to all of this!
Until I got home and Googled Topamax and read the OTHER symptoms of this drug and I said, no way, I'm not going to put that nasty crap inside me.
The first doctor, although his delivery was all wrong, was right in the end.
So I tried Butterbur in a form called Petadolex and that gave me more headaches, so I stopped that. I guess I will try something different from the health food store in hopes that it will help or cure me of whatever it is that is causing these migraines.